Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

HappyDork

Mirena Acne, looking for advice!!!

Recommended Posts

Hi, I'm currently 23 years old and I've had acne ever since I was 12, it was bad and inflamed and I tried every source of OTC there are out there, creams, pads, cleansers etc and it didn't work. But when I was 15, I was put on the Evra patch and it worked miracles for my acne, it was very minor(1-3 pimples) but it made me gain weight-- went from 125-160lbs. (Luckily I worked out a few years later and is down to 145lb now)

Fast forward to today... I was on the patch for 5 years and last year I decided to switch my birth control to the Mirena IUD, I know it releases less hormones than the patch but it was so convenient for me not having to remember to take/change my birth control. Anyways, for one year it went well, little minor pimples here and there but a year exactly since IUD insertion my acne started to flare up really bad... both on my cheeks and chin.(10-20 pimples on each side).  I was shocked and felt so embarrassed because i'm no longer a teen anymore and it just looks so bad that makes your self esteem really low...

I went to my doctor and she put me on 40g of Apprilon which is a doxycline for 30days to help with my inflammation, also on a vitamin A topical(Stieva-A 0.01%) she put me on the lowest dose.  It's been a month now and I don't  see any improvement. I'm going back so she can prescribe me a higher dosage of the topical Stieva-A. The doctor did say it was going to get worse before it got better but how long will that be?

My friend she had bad acne for a while and her doctor put her on accutane for a few months and her skin is so nice(first month on Accutane she dealt with alot of redness and dry skin). She has to get her blood test every month to make sure her levels aren't rising but i heard it can affect your liver as well, which scares me because my friend's doctor told her that she should stop but she's scared her face will act up again.

I looked online and I read many of you have taken either Accutane or Spironolactone. Spiro seems less risky but do I need to be on it all the time or else the acne will come back again? I'm also thinking of removing my Mirena but I really don't want to.

Please anyone let me know your thoughts on if I should ask to be put on Accutane or Spiro or anything ... I really hate my acne.

Thank you!, xo

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×